North Carolina, 2007Wildfire in North Carolina, September 25 to 28, 2007
September 25 to 28, 2007 · NWS ILM · 1 event in 1 county or zone
A wildfire produced dense smoke over a portions of southern Brunswick County.
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A wildfire produced dense smoke over a portions of southern Brunswick County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before the first event at Sep 25, 8:35 AM EST, 5 hours 55 minutes earlier.
Area forecast discussion, Sep 25, 8:35 AM EST, 5 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
935 AM EDT TUE SEP 25 2007
.SYNOPSIS...
HIGH PRESSURE WILL RIDGE ACROSS THE AREA FROM THE CENTER OF HIGH
PRESSURE OFF THE MID-ATLANTIC THIS AFTERNOON THROUGH EARLY THURSDAY.
A COLD FRONT MOVING SOUTHEASTWARD...WILL CROSS THE EASTERN CAROLINAS
EARLY FRIDAY...FOLLOWED BY AUTUMN-LIKE HIGH PRESSURE SATURDAY
THROUGH EARLY NEXT WEEK.
&&
.NEAR TERM /THROUGH TODAY/...
STRATUS DECK AFFECTING NORTHWEST PENDER COUNTY WILL ERODE OVER
THE NEXT HOUR. OTHER THAN A FEW CUMULUS THE MORNING SOUNDINGS SHOW A
VERY DRY COLUMN IN PLACE WITH MID/UPPER RIDGE ANCHORED OVER THE
REGION. UNDER FULL SUN AFTERNOON MAX READINGS WILL RANGE FROM AROUND
90 ACROSS THE INLAND ZONES TO THE LOWER AND MID 80S AT THE COAST
WHERE LIGHT ONSHORE FLOW AND SSTS WILL HAVE SOME INFLUENCE.
&&
.SHORT TERM /TONIGHT THROUGH THURSDAY/...
FOR TONIGHT THRU WEDNESDAY...A MID-LEVEL IMPULSE ADVERTISED BY
MODELS WITHIN DEEP EASTERLY FLOW OVER THE ATLANTIC WATERS...IS
PROGGED TO REACH THE CAROLINA COASTS BY MIDDAY-AFTN WEDNESDAY.
EASTERLY FLOW THRU THE ATM COLUMN WILL BE ENTRENCHED ACROSS THE ILM
CWA BY EARLY WED...AND AS A RESULT...NOCTURNAL CONVECTION THAT
DEVELOPS ACROSS THE ADJACENT ATLANTIC WATERS IGNITED BY THIS
IMPULSE...WILL LIKELY MOVE ONSHORE AND AFFECT THE IMMEDIATE COAST.
OF NOTE...PROGGED CAPE AND LIS BECOME CONDUCIVE FOR OVERNITE
CONVECTION ALONG THE IMMEDIATE COAST AND ADJACENT WATERS. MOISTURE
WILL LIKELY BE THE LIMITING FACTOR...AMAZINGLY EVEN UNDER AN
EASTERLY FLOW THRU THE ATM COLUMN. DUE TO THE DRY AIR OVER
LAND...THE PCPN WILL THEN HAVE A TENDENCY OF DISSIPATING AS IT
TRACKS INLAND.
FOR LATER WEDNESDAY NIGHT THRU THURSDAY...THE APPROACH OF AN UPPER
S/W TROF AND ACCOMPANYING SFC COLD FRONT FROM THE WEST WILL CAUSE
UPPER WINDS TO VEER AND BEGIN SHUNTING WX FEATURES AND PCPN OVER THE
ADJACENT ATLANTIC WATERS TO OFFSHORE. CULD ONLY GO WITH 20-30 MAINLY
DIURNALLY DRIVEN POPS UNDER PTLY CLDY SKIES ON THU DUE TO DEEP
MOISTURE LACKING.
AS FOR TEMPS...NO MAJOR CHANGES OTHER THEN STAYED CLOSER TO MAV MOS
GUIDANCE DUE TO GFS MODEL OF CHOICE.
&&
.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
NO WHOLESALE CHANGES TO THE EXTENDED PACKAGE AT LEAST CONSIDERING
THE MID-LEVEL PATTERN EVOLUTION. WILL FIRST SEE THE RIDGE BREAK DOWN
PUSHING A WEAK FRONT THROUGH THE AREA LATE THURSDAY INTO FRIDAY
MORNING. THE TIMING OF THE SYSTEM IS ONE OF THE MINOR CHANGES TO THE
FORECAST...SPEEDING IT UP BY SIX HOURS OR SO.
WITH THE TIMING OF FRONTAL PASSAGE NOW SCHEDULED FOR THE DIURNAL
MINIMUM REGARDING INSTABILITY...THE CHANCE FOR SIGNIFICANT RAIN
DWINDLES FURTHER. NOW APPEARS THE BEST CHANCES FOR CONVECTION WILL
BE THURSDAY AFTERNOON AS A WEAK VORT. TRAVERSES THE RETREATING
RIDGE. TOUGH TO HANG YOUR HAT ON THIS FEATURE HOWEVER CONSIDERING
TIMING AND PLACEMENT ISSUES. COULD ALSO BE IN A NEGATIVE VORTICITY
REGIME WITH STRONGER VORT MOVING OFF TO THE EAST.
ISSUES REMAIN THE SAME FOR CONDITIONS IN THE WAKE OF THE FRONT.
MODEL TIME HEIGHTS CONTINUE TO SHOW VERY DRY MID-LEVEL AIR OVER THE
REGION AS SURFACE HIGH PRESSURE MOVES ACROSS THE GREAT LAKES REGION.
THE TEMPERATURE TRENDS LOOK THE SAME...SLIGHTLY ABOVE NORMAL
THURSDAY WITH READINGS SEASONAL OR A DEGREE OR TWO BELOW CLIMATOLOGY
FOR THE REMAINDER OF THE PERIOD.
&&
.AVIATION /18Z TUESDAY THROUGH SATURDAY/...
VFR EXPECTED THROUGH SUNSET WITH FEW TO SCATTERED CUMULUS. WINDS
WILL BE NORTHEAST AT 5-10 KNOTS WITH WINDS BECOMING EAST TO
SOUTHEAST AT THE COASTAL TERMINALS BY 18Z AT 8-15 KNOTS. WINDS
DECOUPLE A COUPLE OF HOURS AFTER SUNSET AND BECOME VARIABLE.
MODELS SUGGESTING FOG DEVELOPMENT AFTER 06Z AT ALL TERMINALS.
STILL A QUESTION OF TIMING AND HOW MUCH MOISTURE RECOVERY THERE
ACTUALLY WILL BE IN THE LOW LEVELS TODAY. FOR NOW WILL ADVERTISE
MVFR CONDITIONS IN TAFS WITH TEMPO IFR/LIFR CONDITIONS BY 08Z.
ISOLATED THUNDERSTORMS POSSIBLE WEDNESDAY THROUGH FRIDAY.
&&
.MARINE...
NEAR TERM /THROUGH TODAY/...
RIDGE AXIS ACROSS THE EASTERN CAROLINAS WILL SUPPORT LIGHT
NORTHEASTERLY FLOW THIS MORNING. THE FLOW WILL TURN EASTERLY THIS
AFTERNOON IN RESPONSE TO SEA BREEZE DEVELOPMENT. WAVE HEIGHTS WILL
CONTINUE TO RANGE FROM AROUND 3 FT AWAY FROM THE COAST TO AROUND 1
TO 2 FT NEAR SHORE.
SHORT TERM /TONIGHT THROUGH THURSDAY/...
FOR TUESDAY NIGHT THRU WEDNESDAY...THE SFC RIDGE AXIS TO REMAIN
NORTH OF THE ILM WATERS...KEEPING A EAST-SOUTHEAST WIND DIRECTION
ACROSS THE AREA WATERS. SFC PG TO YIELD 10-15 KT. MODELS CONTINUE
WITH THE APPROACH OF A MID LEVEL IMPULSE FROM THE EAST. WIND PROFILE
THRU MUCH OF THE ATM COLUMN WILL MAINLY BE EASTERLY...ALLOWING THIS
IMPULSE TO PUSH TO THE COAST BY MIDDAY TO AFTN WED. MODELS SEEM TO
HAVE MOISTURE STARVED THIS SYSTEM EVEN AS IT REACHES THE ILM WATERS.
HOWEVER GIVEN THE NOCTURNAL NATURE OF PCPN DEVELOPMENT OVER THE
ATLANTIC WATERS...ESPECIALLY OVER THE WARM GULF STREAM WATERS...WILL
CONTINUE TO MENTION ISOLATED TO SCATTERED CONVECTION ESPECIALLY IN
THE EARLY AM WED.
FOR WED NIGHT AND THU...STAYED CLOSER TO THE GFS AND EUROPEAN
SOLUTIONS AND DISCOUNTED THE OVER DEVELOPED SFC LOW THE NAM
ILLUSTRATES. A TRAIN AND/OR SHEARED MID-LEVEL IMPULSES COME OUT FROM
THE BAHAMAS AND RACE NE. AT THE SFC...WILL GO WITH A WEAK INVERTED
SFC TROF JUST EAST AND OFFSHORE OF THE ILM WATERS RESULTING IN
WINDS E TO NE 10 KT OR LESS OVER THE COASTAL WATERS. WITH AN UPPER
S/W TROF APPROACHING FROM THE MAINLAND U.S....MUCH OF THE ACTIVITY
OVER THE ADJACENT OFFSHORE WATERS WILL GET SHUNTED TO THE EAST. THIS
WILL PREPARE THE AREA WATERS FOR THE APPROACH OF A SFC COLD FRONT
LATE THURSDAY.
WITH GFS/EUROPEAN MODELS OF CHOICE....WW3 SEA HEIGHTS LOOK IN THE
BALL PARK. THE MAJORITY OF THE SEA HEIGHTS WILL CONTINUE TO BE
COMPRISED OF LOCALLY WIND DRIVEN WAVES. HOWEVER...A 1 FT 10-12 SEC
UNDERLYING SE SWELL WILL CONTINUE TO BE A MINOR CONTRIBUTOR TO TOTAL
SEA HEIGHTS.
LONG TERM /THURSDAY NIGHT THROUGH SATURDAY/...
REALLY THE ONLY CHANGE IN THE LONG TERM MARINE FORECAST IS A QUICKER
BACKING OF WINDS FROM EAST/SOUTHEAST TO WEST/NORTHWEST LATE THURSDAY
INTO FRIDAY MORNING AS FRONTAL BOUNDARY MOVES ACROSS THE WATERS.
VERY WEAK PUSH IN THE WAKE OF THE FRONT WARRANTS ONLY 10-15 KNOTS
FROM THE NORTHWEST.
WITH NO BIG SWELLS ON THE HORIZON...SEAS LOOK TO REMAIN MODEST WITH
2-4 FEET THROUGH THE PERIOD.
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...NONE.
MARINE...NONE.
&&
NEAR TERM...SRP
SHORT TERM...HOEHLER
LONG TERM...KEEBLER
AVIATION...MRR
Hazardous weather outlook, Sep 25, 4:57 AM EST, 9 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
557 AM EDT TUE SEP 25 2007
NCZ097-101-261000-
PENDER-NEW HANOVER-
557 AM EDT TUE SEP 25 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA.
.DAY ONE...TODAY AND TONIGHT
THERE IS A MODERATE RISK FOR RIP CURRENTS ALONG AREA BEACHES FROM
SURF CITY SOUTHWARD TO EAST BALD HEAD ISLAND. THE MAJORITY OF RIPS
WILL OCCUR IN A 5 HOUR WINDOW CENTERED AROUND LOW TIDE WHICH WILL
OCCUR AROUND 145 PM TODAY.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ087-096-099-100-SCZ017-023-024-032>034-039-046-261000-
ROBESON-BLADEN-COLUMBUS-BRUNSWICK-MARLBORO-DARLINGTON-DILLON-
FLORENCE-MARION-HORRY-WILLIAMSBURG-GEORGETOWN-
557 AM EDT TUE SEP 25 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
AMZ250-252-254-256-261000-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
557 AM EDT TUE SEP 25 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
DCH
Wildfire, Brunswick
- When
- September 25, 2:30 PM EST to September 28, 9:00 AM EST
- Where
- Brunswick forecast zone
- Reported by
- Park/Forest Service
A wildfire near Hale Swamp Road smoldered for several days...creating visibility problems due to the smoke for Ocean Isle Beach and surrounding communities. Residents with respiratory problems were urged to stay indoors or evacuate the area...especially during the nighttime hours when the smoke was the most dense.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in Ohio, September 25, 2007$134,000 · 50 kt wind · 8 events
- Flash Flood and Damaging Wind in Texas, September 25 to 26, 2007$60,000 · 50 kt wind · 3 events
- Damaging Winds in Illinois, September 25, 2007$38,000 · 65 kt wind · 12 events
- Damaging Winds and Lightning Strike in Indiana, September 25, 2007$50,000 · 52 kt wind · 3 events
- Hail and Damaging Winds in Michigan, September 25, 2007$20,000 · 60 kt wind · 11 events
- Damaging Winds in Michigan, September 25, 2007$25,000 · 70 kt wind · 6 events
- Damaging Winds in Indiana, September 25, 2007$12,000 · 50 kt wind · 12 events
- Frost and Freeze in Colorado, September 25, 20076 events
- Marine Thunderstorm Winds in Lake Michigan, September 25, 20075 events
- Flash Flooding and Damaging Winds in Missouri, September 25, 2007$7,000 · 60 kt wind · 4 events
- Drought in Virginia, September 25 to 30, 20073 events
- Drought in Wisconsin, September 25 to 30, 20072 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 60170.